Adverse Reaction from Nitrofurantoin Mono 100MG Caps.

Patient : I was prescribed Nitrofurantoin Mono 100MG caps for a twice a day 7 day supply for a low grade urinary infection by Emergency Care. On the 6th day, I got a severe reaction including headache, wanting to vomit, urinating every 10 mins, upset stomach, hot, cold swings. I drank lots of juice and liquids. It seemed to subside, but the next day or so, I started to get a severe burning and itching rash with big blotches of dark brown spots over 90% of my body. I had severe headaches and dizziness as well. It was the weekend, so I went to the nearby pharmacy who gave my Benadryl, Tylenol and a lotion for the burning and itching. The rash subsided, but the headaches, backaches and dizziness remained. The rash reappears if I miss a dose of Benadryl or take a hot shower. The headaches seem to subside. I still have dizziness, occasional tingling in my left fingers and occasional upset stomach, loss of weight and appetite, body aches (which seem to subside with the headaches and backaches), but the dizziness remains along with weakness and fatigue. The rash and itching/burning returns If I miss a dose of Benadryl, but in light form. The stomach occasionally gets upset. And I have a slight discharge and burning in the vaginal area. I am on a liquid and fresh vegetable diet, so the constipation is improving and the urine has gone back to a light yellow (If not clear) color. Can you advise what the cure would be? I am afraid to go back to the emergency center for fear that they will give me more antibiotics (with possible more side effects) and many tests that will end up costing me out-of-pocket expenses. Can you tell me what would be the proper procedure to get me healthy again. That was the only issue they found. My blood work and culture results were all in very good condition. Please advise the ramifications of the side effects as well as any remedies (other than drugs if possible) to get this dangerous drug out of my system. I am not on any medication and have not taken antibiotics in the last 17 years. My body usually tolerates penicillin, but not Terramycin or sulfur which I advised the doctors at the time. (Severe rash and yeast infections from these drugs as well). Thank you,
Symptoms:  Fever, chills, body aches,slight tingling in hands, occasional nausea, itching, loss of appetite urine, weakness/dizziness. Red skin, rash, patchy brown skin color, severe headache, dizziness, upset stomach
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I have a fever on thurday i took advil to prevent and then on friday night I have problem of frequent urination

Q: Looking for only a urologist Dr KUMAR to answer this So as a recap in mid December, she developed an ecoli uti. It...

Q: I think I have a UTI. I am on Accutance 10 mg/per day. Is there a safe antibiotic to take?

Q: 85 year old female. Has ostomy bag (bladder removed 20 years ago). Patient has had chronic UTIs in the last 6 month...

Q: Hi i have been diagnosed with e coli in my urine.I have had problems passing urine and also have a bloated feeling in...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews